Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 7, 2020, 3:26 AM CDT for Benton County, Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2020, 3:26 AM CDT (08:26 UTC)
- Expired
- Apr 7, 2020, 4:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
County Benton County, MN
The radar
The Minneapolis radar (KMPX), 113 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896
WWUS83 KMPX 070826
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
326 AM CDT Tue Apr 7 2020
MNZ043-044-050-070915-
Benton-Morrison-Mille Lacs-
326 AM CDT Tue Apr 7 2020
...A LINE OF STORMS WILL AFFECT CENTRAL MILLE LACS...NORTHEASTERN
BENTON AND SOUTHEASTERN MORRISON COUNTIES THROUGH 415 AM CDT...
At 325 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northeast of Rice to near
Royalton. Movement was east at 40 mph.
Dime size hail is possible with these storms.
Locations impacted include...
Milaca, Pierz, Royalton, Bock, Granite Ledge, Morrill, Buckman,
Little Rock, Genola, Hillman and Rum River.
This includes the following highways...
U.S. Highway 10 in Minnesota between mile markers 150 and 159.
U.S. Highway 169 between mile markers 192 and 203.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4587 9352 4579 9351 4576 9353 4574 9416
4589 9446 4605 9393
TIME...MOT...LOC 0825Z 261DEG 33KT 4581 9404 4587 9431
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 7, 3:11 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 7, 3:11 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 311 AM CDT Tue Apr 7 2020 .SHORT TERM...(Today through Wednesday) Issued at 312 AM CDT Tue Apr 7 2020 Showers and thunderstorms developing on the nose of a 50kt low- level jet look to persist from east central MN into west central WI this morning (along/north of Interstate 94), but then activity should diminish by the afternoon as lift diminishes. A punch of dry air (noted on early morning water vapor imagery) looks to bring rapidly clearing skies when it arrives this afternoon. Plenty of boundary layer mixing and 925mb temps from +10C to +14C should easily yield high temps in the 60-70 degree range across most of the area. The reinforcing cold front on Wednesday will signal the transition to below normal temps, which will last well into the long term period. Models are in good enough agreement to warrant 60-70 percent POPS across southern MN and central WI (generally along/south of I-94) on Wednesday. Right now just have showers mentioned, but may need to add thunder to the forecast in far southern MN where models are hinting at the potential for steep lapse rates and a couple hundred joules of MUCAPE. Highs will top out in the mid 40s to lower 50s on Wednesday under a brisk northwest wind. .LONG TERM...(Wednesday night through Monday) Issued at 312 AM CDT Tue Apr 7 2020 The true push of cold air arrives at the start of the long term forecast period, as 925mb temps plummet below 0C. Expect sub- freezing lows on Thursday morning for most locations, with highs only reaching the upper 30s to lower 40s. Cyclonic flow on the western periphery of the Great Lakes cyclone may bring a few showers to eastern areas (west central WI) on Thursday, but overall dry weather is expected through Friday. Model agreement for the weekend and beyond is still poor. The ECMWF features a wet forecast for Saturday into Monday as a trough noses into the Upper Midwest. Meanwhile, the GFS is well to the south (Southern Plains to southern MS Valley) with any notable precipitation. Therefore the NBM consensus low-chance POPS will have to do for now. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1234 AM CDT Tue Apr 7 2020 MVFR ceilings, with some pockets of IFR ceilings, have overspread much of the area and ceilings will continue to drop overnight as a warm front approaches from the west. IFR ceilings are expected at all sites with some MVFR-IFR fog developing through daybreak Tuesday. The main concern is convection through Tuesday morning. Best chances remain along and north of the I-94 corridor but instead of moving ENE, models have aligned with radar trends in the convection moving more due E and potentially SE in eastern MN into western WI. As such, have only kept the 2 southern MN TAFs dry with a mix of SHRA and TSRA in the TAFs. For winds, the trend is to keep SE winds in place ahead of the system then winds quickly snap to SW and NW as the low pres center and its cold front move through the area. Timing is still a little tricky so some leeway of 1-2 hrs may be needed for the wind shift and clearing Tuesday afternoon. KMSP...Have adjusted the precip mention to a TEMPO as convection in western MN is moving generally due E and there is a fair amount of lightning in the convection so although only generic thunderstorms, they may come close enough to MSP for them to show up in the observations. The duration of TSRA may be a bit longer than the current TEMPO shows so that may need to be adjusted based on radar trends. Otherwise, confidence remains high in having IFR conditions during the morning push, especially for ceilings. Clearing will be fairly quick late morning into early afternoon as the cold front pushes across the area. /OUTLOOK FOR KMSP/ Wed...VFR. Chc -TSRA/MVFR. Wind NW 10-15G25kts. Thu...VFR. Wind WNW 10-15G25kts. Fri...VFR. Chc -SHRA/MVFR. Wind WNW 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...LS AVIATION...JPC
Hazardous weather outlook, Apr 6, 5:08 PM CDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 508 PM CDT Mon Apr 6 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 072000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 508 PM CDT Mon Apr 6 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight. There is a chance of thunderstorms late tonight. Isolated large hail is possible north and west of Saint Cloud, but widespread severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms on Tuesday. Severe storms are not expected. River flooding will continue this week. Mostly minor flooding is expected or possible along the Minnesota and Mississippi Rivers. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation is not expected to be needed.
In the hours before
Special weather statement, Apr 7, 2:37 AM CDT, 49 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 237 AM CDT Tue Apr 7 2020 MNZ049>051-070800- Benton-Sherburne-Stearns- 237 AM CDT Tue Apr 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN BENTON...NORTHWESTERN SHERBURNE AND EAST CENTRAL STEARNS COUNTIES THROUGH 300 AM CDT... At 237 AM CDT, a strong thunderstorm was located near Cold Spring, or 12 miles west of St. Cloud, moving east at 55 mph. Nickel size hail is possible with this storm. Locations impacted include... St. Cloud, Sauk Rapids, Waite Park, St. Joseph, Cold Spring, Collegeville, Foley, Rockville, Santiago, Gilman, Duelm and Mayhew. This includes the following highways... Interstate 94 in Minnesota between mile markers 157 and 171. U.S. Highway 10 in Minnesota between mile markers 169 and 184. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4546 9450 4555 9453 4579 9390 4551 9375 TIME...MOT...LOC 0737Z 255DEG 48KT 4553 9444 JPC
Local storm report, Apr 7, 2:53 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 AM CDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL ST. JOSEPH 45.57N 94.32W
04/07/2020 E0.25 INCH STEARNS MN PUBLIC
PEA-SIZED HAIL REPORTED.
&&
JPCSpecial weather statement, Apr 7, 3:06 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
306 AM CDT Tue Apr 7 2020
MNZ042-043-070845-
Morrison-Todd-
306 AM CDT Tue Apr 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TODD AND
NORTHWESTERN MORRISON COUNTIES THROUGH 345 AM CDT...
At 305 AM CDT, a strong thunderstorm was located near Bertha, or 30
miles northeast of Alexandria, moving east at 30 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Staples, Motley, Cushing, Philbrook and Crow Wing State Park.
This includes U.S. Highway 10 in Minnesota between mile markers 109
and 128.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4635 9470 4636 9467 4631 9455 4633 9443
4630 9436 4627 9434 4623 9440 4618 9437
4616 9438 4616 9500 4626 9505 4637 9474
TIME...MOT...LOC 0805Z 247DEG 28KT 4623 9494
JPCLocal storm report, Apr 7, 3:10 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
310 AM CDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM HAIL ST. CLOUD 45.56N 94.17W
04/07/2020 E0.75 INCH STEARNS MN PUBLIC
BETWEEN DIME AND NICKEL SIZED HAIL REPORTED.
&&
JPCLocal storm report, Apr 7, 3:19 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
319 AM CDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM HAIL 2 N WAITE PARK 45.58N 94.22W
04/07/2020 U0.50 INCH STEARNS MN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0314 AM HAIL 4 SE LITTLE FALLS 45.94N 94.32W
04/07/2020 U0.50 INCH MORRISON MN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&Special weather statement, Apr 7, 3:26 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
326 AM CDT Tue Apr 7 2020
MNZ043-044-050-070915-
Benton-Morrison-Mille Lacs-
326 AM CDT Tue Apr 7 2020
...A LINE OF STORMS WILL AFFECT CENTRAL MILLE LACS...NORTHEASTERN
BENTON AND SOUTHEASTERN MORRISON COUNTIES THROUGH 415 AM CDT...
At 325 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northeast of Rice to near
Royalton. Movement was east at 40 mph.
Dime size hail is possible with these storms.
Locations impacted include...
Milaca, Pierz, Royalton, Bock, Granite Ledge, Morrill, Buckman,
Little Rock, Genola, Hillman and Rum River.
This includes the following highways...
U.S. Highway 10 in Minnesota between mile markers 150 and 159.
U.S. Highway 169 between mile markers 192 and 203.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4587 9352 4579 9351 4576 9353 4574 9416
4589 9446 4605 9393
TIME...MOT...LOC 0825Z 261DEG 33KT 4581 9404 4587 9431
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:29 PM CDT | Special Weather Statement | MPX | Stevens | 31 min |
| Apr 7, 12:29 AM CDT | Special Weather Statement | MPX | Stearns | 61 min |
| Apr 7, 1:33 AM CDT | Special Weather Statement | MPX | Sherburne | 27 min |
| Apr 7, 1:34 AM CDT | Special Weather Statement | MPX | Douglas | 41 min |
| Apr 7, 1:48 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 42 min |
| Apr 7, 2:37 AM CDT | Special Weather Statement | MPX | Benton | 23 min |
| Apr 7, 3:06 AM CDT | Special Weather Statement | MPX | Todd | 39 min |
| Apr 7, 4:28 AM CDT | Special Weather Statement | MPX | Mille Lacs | 47 min |
| Apr 7, 5:56 AM CDT | Special Weather Statement | MPX | Morrison | 34 min |
| Apr 7, 8:58 AM CDT | Special Weather Statement | MPX | Rusk | 77 min |
| Apr 7, 9:13 AM CDT | Severe Thunderstorm Warning | MPX | Rusk | 47 min |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.